med Bag   Ask Our Hepatitis Experts Questions About-HCV  
Back grey_arrow_rt.gif
Perhaps some regeneration of healthy liver cells?
Dear Dr. Chung,
I am 40 and I've had HVC for+ -- 20 years. I probably had all the side effects from Ribav. -Iterferon that are in the "book". Bilirubin went to 5.6 after only 11 days of treatment. Albumin to 2.9, but that might have been related to the fact that my gallbladder was punctured at that time ( bad bipsy ). The Ribav. was stopped then,and the interferon was raised to 3milion /every day for 4 mo., then lowered to 3 mil./ every other day. HVC was undetectable for the course of the treatment (6 mo) and 12 mo afterwards.
I've had cough for 3 mo, developed painful fibrotic tissue in my breast,mild neuropathy, I've "lost" my thyroid, 1/2 of my hair,WBC were below normal thought the treatment, and I ve been severely fatigued and depressed long after the treatment stopped. My viral load was 1,500 000 before treatment and 2,431 in this Jan. I am taking herbal medicines that lowered my bili. from 3 to 2.2 and ALT from 67 to 37 in 2 weeks.
My liver biopsy said:"Chronic hepatitis with lymphoid aggregates and mild portal fibrosis". I've been working really hard for the last year to be back in shape, and only now I finally feel normal. What do You think? Should I wait for something better? What are my chances of being cleared this time with current meds? Have You treated/ do You know of cases being treated with spite of such strong negative effect? I really appreciate Your answer.
  Dr Chung Writes-  
If you responded once before, you should be able to respond to the more effective combinations the second time around, with more long lasting results. the recent liver biopsy finding is encouraging in that things are still mild, so that waiting for other therapies that don't include interferon is an option. you'll have to discuss the treatment in detail with your doctor.
  Dr. Chung      
  med Bag Ask Our Experts   icon_envelope.gif Answers